

Vintage Sports-Car Club

The Autumn Rally

Saturday 6 September 2014 MSA Permit No. - 84397

Held under the General Regulations of The Motor Sports Association (incorporating the provisions of the International Sporting Code of the FIA) and the Supplementary Regulations



Competitors' Instructions

I. Introduction

Many thanks for entering this year's Autumn Rally. You will find enclosed all the information you require to compete on this event, including the entry list and route hand out times.

2. Event Timetable

0830hrs Scrutineering & Signing-on Opens

0930hrs Team Entries Close 1001hrs First Car Starts

Please Note – Scrutineering and signing-on will close 30 minutes before your individual start time. Failure to have signed on before this time may result in refusal to start the event.

3. Event Locations

Rally HQ Cromford Mill, Mill Road, Cromford, Matlock, Derbyshire, DE4 3RQ. Map 119/299570

4. Amendments & Additions to Supplementary Regulations

SR3 MSA Permit Number 84397
MSA Event Number 27193SE6
SR11 Secretary of the Meeting R Ellis
SR13 Club Steward tbc
Clerk of the Course A Costigan

Deputy Clerk of the Course delete
Chief Timekeeper R Ellis

SR20 Follow the Highway Code with regard to Give Way and Stop signs R9.1.3.

5. Non Starts

If you find that you are unable to start the event please advise Robert Ellis, Secretary of the Meeting, as soon as possible at the Club Office on 01608 644777 ext 4 until 2pm on Friday 5 September 2014. After this time please call the Secretary of the Meeting on 07958 547044, which has an answer phone message facility.

6. Trailers & Event Parking

Unfortunately the free car park opposite the Mill has been turned into Pay and Display at a cost of £3.60 per day. The organisers will not have a change facility. Competing cars will park for free within the Mill yard, but tow cars/trailers or navigators' cars parked in the large car park will need to pay. There is free on-street parking along the road outside the Mill for cars but please don't park trailers here. See the start overview maps for further details. Please note that the use of trailers to and from the event is not penalised. The use of trailers during the event is not permitted.

7. Arrival at Event & Registration Procedures

Please proceed immediately to Scrutineering upon your arrival and follow the marshals' instructions. Please remember to display a valid tax disc for the car entered and also bring your laminated Buff Passport. Once you have passed scrutineering you will be given a Process Card, please take this to signing-on located at Rally HQ. At signing-on you, your navigator and any additional crew members must sign-on. Non-member navigators are required to complete the form at the end of these Instructions and hand it in to the signing-on team. Likewise any navigators under the age of 18 will be required to have a Parental Consent Form completed, which is attached at the end of this document. You will then be issued with Final Instructions and your competition numbers. Please fix your competition numbers to your car where the marshals will be able to read them as you approach/depart a time control i.e. nearside of the vehicle.

It is the competitor's responsibility to present the car in a fully roadworthy condition and properly equipped to take part in this event. Competitors are reminded of the following MSA Blue Book extracts:

H.32.1.5. (**ROADWORTHYNESS**) An entrant shall, before the event, satisfy himself as to the eligibility and safety of the vehicle and safety equipment and the competence of its driver.

H.32.1.6. (ROADWORTHYNESS) An entrant shall furthermore ensure that a vehicle is maintained in an eligible and safe condition throughout the event or meeting.

H32.1.7. (ROADWORTHYNESS) The act of presenting a vehicle and safety equipment for official scrutiny shall be deemed a declaration of its fitness and eligibility for the event and an acceptance of the consequences of such a declaration not being valid.

8. Map Editions & Navigators Equipment

Please ensure you bring with you the following equipment

- Ordnance Survey Landranger Map 119 Edition <u>C4</u> (C4 underscore)
- Romer

- Basic Pencil Case including pencils and eraser
- Warm clothing!

Competitors are reminded that the use, or evidence of fitment, of post 1940 computer or calculating machines used to measure distances or average speeds in any form is forbidden and will result in instant disqualification. The use of Halda Speedpilots and TripMasters or any other similar equipment is specifically banned. Competitors are further reminded that digital stopwatches, clocks and all other readout/display devices are not permitted to be attached to the car in any way, failure to comply with this regulation may result in exclusion.

It's important that you have map 119 edition C4 underscore (copyright date 2012).

9. Mileage Check

Please see overview maps.

10. Petrol

The fuel station on the A6 at 303566 is open from 7.30am on Saturday. Please use this as much as possible as they are opening early especially for the rally.

11. Sustenance and Refreshments

Lunch tickets will be available for purchase at Signing-On.

12. Useful Numbers

Clerk of the Course Anthony Costigan 01629 823396 or 07816 037070 (reception difficult)

Secretary of the Meeting Robert Ellis 07958 547044

13. Route Instructions

Route instructions will be tailored to the individual class abilities.

These will generally follow the conventions set out in 'Finding Your Way' Where instructions vary from the conventions these will be explained in the Route Instructions. The Trophy Class will have 10 minutes plotting time and the Clubmans Class will have 20 minutes plotting time. The Novice Class will receive simpler instructions and will have 30 minutes plotting time.

14. Average Speeds

The average Speeds used on this event will be as follows

Speed Category I (Fast) – 22 – 28mph

Speed Category 2 (Slow) - 18 - 25mph

Narrow roads: Some of the roads you will be using are very narrow. The average speeds have been set, and the time controls located, so that you don't need to drive quickly down them. Please take it steady and be aware there may be other road users. At the ends of the narrower roads (i.e. against rally traffic), we will be putting up "Caution! Vintage cars approaching" boards to warn other road users. Although these are for their benefit, you may wish to consider that if you see one of these boards facing you, you are going the wrong way!

15. Control, Checks & Boards

A combination of all or some the following types of control will be used during this event

TC - Time Control

Purpose = to check the competitors are maintaining accurate average speed between undisclosed control locations and arriving on their individual due times.

Timing Accuracy = previous whole minute

Location = Start, during the route, halfway halt and finish Maximum Allowed Lateness = 30 minutes

RB - Route Boards

Purpose = to check the competitors follow the correct route. These controls will have a code word displayed, you must write these down accurately on your time sheet into the correct space.

Timing Accuracy = None Location = any point along the route

CARE! - Care Boards

Purpose = to advise the competitors that the following section of the route may be dangerous, due to weather or road conditions.

Timing Accuracy = None Location = any point along the route

SLOW - Slow Boards

Purpose = to slow cars entering PR sensitive areas

Timing Accuracy = None Location = any point along the route

Caution boards: A caution board sited before a main road junction means that the road you are joining/crossing is fast, or there is limited vision, so please take care. There are also a couple of caution boards away from junctions – these signify that the road surface has degraded and there are potholes/bumps, so take it steady.

Unmanned controls: Whilst we hope to have every time control marshalled, one or more may be unmanned in which case they will revert to being a Route Check. The section will therefore run from the previous time control to the following time control. Any unmanned time control will be identified with a usual Control Board and a RC board shortly afterwards. Write the RC code in place of the marshal's signature. As there may be a speed change at the control, write down the distance at the control so you can work out your due time from your speed tables – you may wish to also write this on your time card for reference (you won't be penalised as long as the correct RC code is present). Then zero the tripmeter and continue at the new speed as if you'd just stopped at a time control.

16. Insurance

Individual Third Party Car Insurance

The Club has applied to Lockton for a Blanket Cover Note under the Motor Sports Road Traffic Scheme. This will provide Competitors who need to use the Scheme with the Third Party Cover necessary to meet RTA requirements on the Road Sections of the Event. The basic rate for the Event will be £22.30 New applicants wishing to use the Scheme must be able to comply with all points of the Lockton Declaration:-

- Over 21 and Held a Full Licence for at least 6 months.
- Not more than I fault accident in the last 3 years.
- No more than maximum of 6 speeding points on license.

- No physical or mental disabilities.
- No other material facts.

If you are able to comply with all the points above simply sign-on the signing-on form and pay the premium to obtain Insurance under this scheme – No Letter of Acceptance will be issued.

If you are unable to comply with any of the above points you may be able to get cover but you must complete a Declaration Form which is available from the VSCC office (apply to the Secretary of the Meeting) and forward direct to Lockton prior to the Event to allow sufficient time for Letter of Acceptance to be issued. Faxed copies are acceptable.

SAFETY, HEALTH, ENVIRONMENT & FIRE (SHEF) AT VINTAGE SPORTS CAR CLUB (VSCC) AND DURING VSCC EVENTS

The Vintage Sports-Car Club's Policy Statement

It is the Policy of the Vintage Sports-Car Club (the Club) to operate in a positive culture of safety, health, and environmental protection throughout its entire business and sporting activities. To this end, the Club will coordinate all relevant activities under the collective heading of Safety, Health, Environment and Fire, or 'SHEF'. The Club fully recognises the potential risks in its activities, the application of relevant legislation, and that it has the ultimate legal responsibility in these matters both in the workplace and at the Club's events. Accordingly, the President accepts overall responsibility for policy formulation and effective implementation of that policy. In turn, all employees, competitors, officials, and volunteer helpers are responsible for all SHEF duties allocated to them, either directly, or as a result of the Club's SHEF policy. Members of the public at Club events, whether paying or not, will be advised of their responsibilities as a result of their decision to spectate. In pursuance of this policy, the Club will progressively identify all hazards and take measures to reduce risk. Motor Sport is spectacular and exciting, providing enjoyment to competitors and spectators alike, but there are many aspects of the sport which carry inherent risk. Much of this risk cannot be eliated totally, and the emphasis must therefore be placed on controlling the risk through effective risk management systems. The purpose of such Risk Management will be eliation of the risk where possible, or to reduce the risk to levels which are demonstrably As Low As Reasonably Practicable (ALARP) where it cannot. Throughout all of its activities, the Club will appoint an appropriate number of competent persons to implement the Club's SHEF procedures. In addition, a number of SHEF committees are established to ensure proper consideration of all risk factors, Committee members and other competent persons may be employees or volunteers. Competence will be guaranteed by formal training, the maintenance of records a

T P Kneller President March 2014

Application for short-term membership of the Vintage Sports-Car Club Limited in accordance with the Committee's resolution of the 16th May 2001

(Please complete this form for all members of your crew who are not VSCC members and hand it in at signing-on)

The Committee of the Club is anxious that participants in VSCC events who may not be members at the moment may have a convenient opportunity to join the Club as a member on a short term basis. The Directors have accordingly resolved the following procedure:-

- I. At any event organised by the VSCC for which the MSA regulations require those involved to have the minimum qualification of club membership there will be available the opportunity to become a member of the Vintage Sports-Car Club Limited, commencing on the day upon which the event is due to start, and ceasing on the next 31st December, the date upon which the club's membership subscription falls due for the ensuing year.
- 2. Candidates will be required to state their full name and home address including postcode, and to sign an application for membership in which they undertake to abide by the rules of the Club and be subject to the provisions of the Memorandum and Articles in the same way as members joining on an annual basis, except that their membership is limited to the balance of the current calendar year.
- 3. Candidates will be required to identify the competition number of the car in which they are to compete. The Directors regard this as an introduction of the candidate by the undersigned and, subject to any demur by the Stewards of the event, hereby resolve that the candidate is admitted as a member of the Club at the commencement of the event for a period of the balance of the current calendar year and is inscribed in the register of the company's members.
- **4.** The Directors may levy any subscription or entrance fee in respect of short-term membership as they see fit. As a result the recipient of this category of membership will not be entitled to receive or benefit from any Club publications and/or other services that are offered to fully paid-up Club members.

Event: The Autumn Rally 6 September 2014

APPLICANT'S FULL NAME

I, the undersigned hereby apply for short term membership of the Vintage Sports-Car Club Limited in accordance with the procedure set out above. I undertake to abide by the rules of the Club and provisions set out in the above.

FULL ADDRESS INCLUDING POSTCODE

SIGNATURE

COMPETITION NO.	DRIVERS NAME (PROPOSER)	SIGNATURE
APPLICANT'S FULL NAME	FULL ADDRESS INCLUDING POSTCODE	SIGNATURE
COMPETITION NO.	DRIVERS NAME (PROPOSER)	SIGNATURE

We wish you a safe and enjoyable event



Parental Consent Form 2014

Driver Name		
Car Number		
Under 18's Name		Under 18's Age
Under 18's Name		Under 18's Age
Under 18's Name		Under 18's Age
Event Name	The Autumn Rally	
Event Date	6 September 2014	

- 1. I have been given an opportunity to read the General Regulations of the Motor Sports Association and, if any, the Supplementary Regulations for this event and agree to be bound by them. I declare that I am physically and mentally fit to take part in the event and I am competent to do so. I acknowledge that I understand the nature and type of the event and the potential risk inherent with motor sport and agree to accept that risk.
- 2. To the best of my belief the driver(s) possess(es) the standard of competence necessary for an event of the type to which this entry relates and that the vehicle entered is suitable and roadworthy for the event having regard to the course and the speeds which will be reached.
- 3. The use of the vehicle hereby entered is covered by insurance as required by the law which is valid for such part of this event as shall take place on roads as
- defined by the law.
 4. I understand that should I at any time of this event be suffering from any disability whether permanent or temporary which is likely to affect prejudicially my normal control of the vehicle, I may not take part unless I have declared such disability to the ASN which has, following such declaration, issued a licence which permits me to do so.
 5. Any application form for a Licence which was signed by a person under the age of 18 years was countersigned by that person's parent/legal guardian/guarantor,
- whose full names and addresses have been given.
- 6. If I am the Parent/Guardian/Guarantor of the driver I understand that I shall have the right to be present during any procedure being carried out under the Supplementary Regulations issued for this event and the General Regulations of the MSA. As the Parent/Guardian/Guarantor I confirm that I have acquainted myself with the MSA General Regulations, agree to pay any appropriate charges and fees pursuant to those Regulations (to include any appendices thereto) and hereby agree to be bound by those Regulations and submit myself without reserve to the consequences resulting from those Regulations (and any subsequent alteration thereof). Further, I agree to pay as liquidated damages any fines imposed upon me up to the maxima set out in Part 3, Appendix 1.

 Note: Where the Parent/Guardian/Guarantor is not present there must be a representative who must produce a written and signed authorisation to so act from the

- Parent/Guardian/Guarantor as appropriate.

 7. I hereby agree to abide by the MSA Child Protection Policy and Guidelines
- 8. I hereby, as Parent/Guardian/Guarantor, grant permission for the above mentioned under 18 (s) to compete/participate in the above mentioned VSCC event.

Signed			
Print Name			
			, ,
Dated			



Entry List & First Half Route Collection Times

Any change in Class or Speed Class, where eligible, MUST be requested no later than 5pm Monday I September to the Secretary of the Meeting. Cars eligible for, and entered in, the Slow Speed Class may opt to run at the faster average speed.

No	Class		Driver	Navigator		Car	cc	Year	Reg	Plot Time	Route Collection Time First Half	Due Start Time TC0	Route Collection Time Second Half	Due Start Time TCII
I	Expert	Fast	John WARBURTON	Nick Cooper	٧	STAR 12/25 SPORTS	1945	1924	KC 5830	10 mins	09.51	10.01	13.36	13.46
2	Expert	Fast	Tim KNELLER	Carol Kneller	٧	ALVIS TG 12/50	1645	1927	NF 6792	10 mins	09.52	10.02	13.37	13.47
3	Expert	Fast	Dr. Nick BELL	Olwen Curry	٧	ALVIS 12/50 SPORTS SALOON	1496	1927	YU 7131	10 mins	09.53	10.03	13.38	13.48
4	Expert	Fast	Matthew BELL	Jonathan Nicholl	٧	FORD MODEL A TUDOR SALOON	3300	1928	DS 6593	10 mins	09.54	10.04	13.39	13.49
5	Expert	Fast	Paul EASTER	David O'Dell	٧	SUNBEAM 16.9 2 STR	2040	1928	UV 1687	10 mins	09.55	10.05	13.40	13.50
6	Expert	Fast	Miss Louise BUNTING	Annabel Jones	٧	FRAZER NASH INTERCEPTOR	1496	1930	PG 7028	10 mins	09.56	10.06	13.41	13.51
7	Expert	Fast	Felix COLLINS	Alan Varco		ALVIS SPEED 20	2511	1934	BGN 942	10 mins	09.57	10.07	13.42	13.52
8	Expert	Fast	Ray EDGE	Rebecca O'Brien	٧	BENTLEY 3.5 LITRE	3669	1935	CXF I I 9	10 mins	09.58	10.08	13.43	13.53
9	Expert	Fast	Stephen HARVEY	Ian Dobinson	٧	RILEY LYNX	1496	1935	CMG 384	10 mins	09.59	10.09	13.44	13.54
10	Expert	Fast	Mark GARFITT	Dood Pearce	٧	FRAZER NASH/BMW 319/55 SPORTS	1911	1937	FMC 119	10 mins	10.00	10.10	13.45	13.55
П	Expert	Fast	Allan LUPTON	David Kirkham	٧	LEA-FRANCIS 12.9 SPORTS	1628	1938	FLX 191	10 mins	10.01	10.11	13.46	13.56
12	Expert	Fast	Martin JELLEY	Nigel Fraser	٧	CITROEN TRACTION AVANT	1991	1939	UAS 743	10 mins	10.02	10.12	13.47	13.57
15	Semi	Fast	Derek CHATTO	Gillian Chatto		FORD MODEL A	3300	1928	SV 4670	20 mins	09.55	10.15	13.40	14.00
16	Semi	Fast	Robert BRITCHER	Angela Hodgson	٧	LANCIA LAMBDA	2570	1929	RM 6582	20 mins	09.56	10.16	13.41	14.01
17	Semi	Fast	Robert RENSHAW	Liz Renshaw	٧	AUSTIN 4 SEAT TOURER	747	1932	JK 2676	20 mins	09.57	10.17	13.42	14.02
18	Semi	Fast	Christopher LEEPER	Charles Kaye		RILEY 9 LYNX	1073	1933	ALT 699	20 mins	09.58	10.18	13.43	14.03
20	Expert	Slow	Jonathan SWALES	Mrs Sue Swales	٧	AUSTIN 7 TOURER	747	1930	FH 7144	10 mins	10.10	10.20	13.55	14.05
21	Semi	Slow	Christopher SCOTT MACKIRDY	David Yorke		ASTON MARTIN MK II	1500	1934	CMA 60	20 mins	10.01	10.21	13.46	14.06
22	Semi	Slow	Paul CONNOR	Lynn Walby	٧	RILEY MONACO	1089	1935	OS 4076	20 mins	10.02	10.22	13.47	14.07
25	Novice	Slow	Charles TEALL	tba		AUSTIN 20HP 4 DOOR COUPE	3600	1924	NW 5555	30 mins	09.55	10.25	13.40	14.10
26	Novice	Slow	Rod DAINTY	Clive Neale	٧	AUSTIN 7 CHUMMY TOURER	747	1927	YH 3622	30 mins	09.56	10.26	13.41	14.11
27	Novice	Slow	Martin TRENTHAM	Anji Martin	٧	BENTLEY 4.5 LITRE	4398	1928	UC 2467	30 mins	09.57	10.27	13.42	14.12
28	Novice	Slow	Mark LONGMORE	Robin Longmore		ALFA ROMEO 6C JAMES YOUNG DHC	1487	1929	UX 3920	30 mins	09.58	10.28	13.43	14.13
29	Novice	Slow	David HUXLEY	Liz Morgan		ALVIS TJ 12/50	1645	1931	GG 4789	30 mins	09.59	10.29	13.44	14.14
30	Novice	Slow	Tom DAVIS	Ian Davis		RILEY 9 PLUS ULTRA SPECIAL	1087	1931	290 UXT	30 mins	10.00	10.30	13.45	14.15
31	Novice	Slow	Stuart NELL	tba		ALVIS SPEED 20	2762	1935	BVX 91	30 mins	10.01	10.31	13.46	14.16
32	Novice	Slow	Richard WHITE	Tom White	٧	RILEY KESTREL	1496	1936	DPF 829	30 mins	10.02	10.32	13.47	14.17
33	Novice	Slow	Steve ALLEN	Dick Goodman	٧	BENTLEY 4 I/4 LITRE SPECIAL	4257	1936	DGN 903	30 mins	10.03	10.33	13.48	14.18
34	Novice	Slow	Ben WILDSMITH	Henry Pearson		GN VITESSE	1700	1921/24	XM 1982	30 mins	10.04	10.34	13.49	14.19
35	Champagne	Slow	Ian HARRISON	Christine Harrison		ROLLS-ROYCE 20 HP	3200	1922	XR 1292	30 mins	10.05	10.35	13.50	14.20
36	Champagne	Slow	Martin DAWSON	tba		ROLLS-ROYCE 40/50 SILVER GHOST	7668	1924	PX 777	30 mins	10.06	10.36	13.51	14.21
37	Champagne	Slow	Adrian BRADSHAW	Nettie Bradshaw	٧	AUSTIN 7 CHUMMY	747	1926	RT 2609	30 mins	10.07	10.37	13.52	14.22
38	Champagne	Slow	Chris CROUCH	Oliver Sauill		ALVIS SPEED 25	3571	1939	DWK 359	30 mins	10.08	10.38	13.53	14.23